Discussions that mention aleve

High & Low Blood Pressure board


HI!

With all the new info about drugs such as Celebrex, Aleve, etc. makes you wonder what is next. (With the FDA in bed with the administration - they will try to hide bad news.) The calcium channel blocker warning is scary enough. Especially because I am about to start it since weaning off of Topril X. Recently went to the ER with a sudden rise in BP to 213/110. So much for toprol xl. Been exercising and losing weight am 52 and I feel like the reason why isn't there more research on natural ways to reduce bp is because of money.
Hi Everyone,

I was just wondering what does it mean to be over medicated on the HBP medication? I have been on so many drugs since I was diagnosed with it over 20 yrs ago and now that I'm on 3 different ones a few people have told me that it is a lot. I do not think it is because from what I have been reading on these boards some of you are on more than I am. My BP was uncontrolled for many years and all of the doctors I ever went to didn't seem to be too concerned about it and I was never told that untreated or uncontrolled high BP could cause damage to the heart, kidneys etc. I just learned that in 1999.

My current medications are Cozaar 100mg Lopressor 50mg BID and Lasix 20mg BID. I also take Potassium 10meq BID and Magnesium 500mg TID. (I was on Lopressor 25mg for 2 weeks then it was increased.)

The only problem I've had since starting the Lopressor 50mg BID was some dizziness last week which lasted for a few hours. I've been dizzy before but this time it was different. I felt like I was going to fall and I needed my stronger glasses for a few hours because everything was blurry. I left work and came home and went to sleep and when I woke up I was fine so I think what Jack said about the side effects of the medications is true. It takes our bodies a few weeks to get used to the medication.

I'm also on Lipitor 10mg now because I now have high cholesterol which I never had before. This has been getting higher since September when I started taking the Lasix. I don't know whether the Lasix is what's causing it or not because my diet is not the best in the world.

With all these news reports coming out about Celebrex and Aleve it kind of makes you a little more cautious in taking it. I won't take it anymore. I get terrible migraine headaches sometimes and I have taken 5 Aleve tablets at one time because nothing else works. I can't take the prescription medications like Imitrex or anything because of my BP so I have to rely on the over the counter medications but I doubt very much I will take it anymore.

Dianne
Hi Jack and Zuzu,

I have tried everything for the migraine headaches. I have been getting them since I was a teenager. I have tried the Execedrin Extra Strength in the past and had to double the dose with those too. Aleve was the only thing that would work but I would take it only as a last resort because it would sometimes bother my stomach and since I have a history of stomach ulcers in the past I try to be careful about what I take but when I get a bad migraine I don't care about my stomach. I just want my head to stop hurting. The only combination of drugs I have found that sometimes works is Tylenol with Codiene #3 and Compazine so I don't vomit. The two of those together will usually make me sleep and when I wake up the headache is gone. It doesn't always work though.

The dizziness did go away and so far it hasn't returned. I hope I don't get the fatigue either. I didn't realize there were so many side effects to a beta blocker. Like you I'd like to limit my poisons or at least choose them.

If I find that it is increasing my blood glucose level I'm going to see if there is something else I can be on. The dr. was a little hesitant about putting me on it anyway because a few years ago when I took Inderal and Vasotec I was short of breath so the dr then discontinued it. I also didn't know that long term use would cause heart failure either if I don't exercise.

As for the Lasix I take a total of 40mg a day and I have to go have my electrolytes tested every two weeks because my magnesium level and potassium levels drop to way below normal levels. I was taking the 40mg in the mornings but found it was making me sick. I was getting weak, nauseaous, my ears sounded like there was wind blowing in them and then I sometimes I would get a pain in the kidney area so I decided to try and split the dose. I seem to be doing better on it like that although I can't take it everyday.

I don't have that much problems with the swelling any more since the Norvasc was discontinued. I still have some swelling but I think it's from the salt. It's a bad habit that I have because I like salt and sometimes I actually crave it and have to have it.
I admit I am a heavy salt user. If it doesn't look like a blizzard then to me it was salted. I've cut down a lot on my salt use though.

I hope your wife doesn't suffer from any side effects either but you're right. She probably won't admit it.

Have a good holiday and stay well.

Dianne